Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Open simple maps and periodic homeomorphisms

Author: John D. Baildon
Journal: Proc. Amer. Math. Soc. 39 (1973), 433-436
MSC: Primary 54C10; Secondary 57A05
MathSciNet review: 0324626
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that an open map between $ 2$-manifolds without boundary that is the composition of $ n$ open simple (at most two-to-one) maps is necessarily of order 2". Since w=zz on the unit sphere is of order three, this shows an open map cannot necessarily be factored into a composition of open simple ones.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 57A05

Retrieve articles in all journals with MSC: 54C10, 57A05

Additional Information

Keywords: Simple map, finite-to-one map, periodic homeomorphism, superposition of maps, composition of maps, singular sets, fixed point sets, manifolds
Article copyright: © Copyright 1973 American Mathematical Society